Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 25, 2008, 3:50 AM EDT. It took effect at Oct 26, 2008, 11:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:50 AM EDT (07:50 UTC)
- In effect from
- Oct 26, 2008, 11:00 PM EDT
- Expired
- Oct 27, 2008, 2:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 24, 11:55 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 24, 11:55 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 PM EDT FRI OCT 24 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(440 PM EDT FRI OCT 24 2008) UPPER LEVEL LOW PRESSURE OVER IOWA WILL TRACK NORTHEAST TONIGHT AND CROSS THE STATE ON SATURDAY.... BRINGING OCCASIONAL RAIN SHOWERS. A STRONG COLD FRONT WILL PASS THROUGH THE AREA SUNDAY MORNING WITH VERY WINDY CONDITIONS DEVELOPING IN IT/S WAKE. RAIN WILL MIX WITH OR CHANGE TO SNOW SUNDAY NIGHT...WITH SOME LOCALIZED ACCUMULATIONS POSSIBLE. && .SHORT TERM...(1025 PM EDT FRI OCT 24 2008) (TONIGHT THROUGH SUNDAY NIGHT) WILL TWEAK THE FORECAST BASED ON RADAR AND SATELLITE TRENDS. WE ARE SEEING A BIT OF LULL IN THE PCPN THIS EVENING...HOWEVER THE NEXT BATCH... ASSOCIATED WITH THE UPPER LOW WAS MOVING NNE ACROSS SOUTHERN LAKE MICHIGAN AS OF 02Z. WILL HAVE THE HIGHEST OVERNIGHT POPS ACROSS THE WESTERN 2/3 OF THE CWA...AS THE FAR EAST SHOULD ONLY SEE SCATTERED SHOWERS AFTER MIDNIGHT. WILL MAINTAIN THE MENTION OF THUNDER... MAINLY WEST OF U.S. 131. THE UPPER LOW PASSES OVERHEAD ON SATURDAY AND WE SHOULD SEE A CONTINUATION OF SCATTERED RAIN SHOWERS. CAN/T TOTALLY RULE OUT A CLAP OF THUNDER AS THE UPPER LEVEL COLD POCKET MOVES ACROSS... BUT CHANCE OF THAT SEEMS TOO LOW TO INCLUDE IN THE FCST ATTM. THERE IS ALSO A POCKET SLIGHTLY SUB ZERO AIR AT H8 SO ALSO CANNOT TOTALLY DISCOUNT THE CHANCE FOR A BRIEF CONVECTIVE SNOW/SLEET SHOWER. MODELS ARE A LITTLE QUICKER NOW WITH THE COLD FRONTAL PASSAGE AND PRETTY MUCH SHOW IT THROUGH BY 12Z SUNDAY. BUFKIT SHOWS VERY DEEP MIXING TO 12K FEET DEVELOPING BEHIND THE FRONT SUNDAY AND TAPPING WINDS NEAR 50 KNOTS. THUS WE WILL BE LOOKING AT VERY WINDY CONDITIONS WITH HEADLINES LIKELY. SCATTERED POWER OUTAGES SEEM POSSIBLE. VERY COLD H8 AIR AROUND -8C AND DEEPER MOISTURE POURS IN ON WEST WINDS ON SUNDAY NIGHT WHICH MAY SET THE STAGE FOR SOME ACCUMULATING WET SNOW. THE MONDAY MORNING COMMUTE COULD BE MESSY IF HEAVIER LAKE EFFECT SNOW BANDS CAN DEVELOP. TYPICALLY THIS TIME OF YEAR WITH THIS TYPE OF SET UP THE ACCUMULATIONS ARE DISPLACED QUITE A BIT INLAND FROM THE LAKE. && .LONG TERM...(322 PM EDT FRI OCT 24 2008) (MONDAY THROUGH FRIDAY) FORECAST CONCERNS DURING THE EXTENDED PERIOD DEAL WITH MONDAY AND TUESDAY. THE DEEP UPPER TROUGH WILL BE MOVING ACROSS THE GREAT LAKES MONDAY WITH HIGH PRESSURE NOSING IN TUESDAY. THE PRESSURE GRADIENT DECREASES MONDAY WHICH MEANS THAT WINDS WILL DIMINISH TOWARD MONDAY NIGHT. THAT SAID...WERE GOING TO SEE SOME RAIN AND SNOW MONDAY AS LAKE EFFECT PCPN DEVELOPS. LAKE INSTABILITY WILL BE MODERATE TO EXTREME WITH DELTA T/S IN THE LOWER TO MID 20S. WITH GUSTY WINDS...WE PROBABLY WON/T SEE A PREDOMINANT BAND OF PCPN BUT MORE LIKELY A CELLULAR LOOK TO THE RADAR. ADDITIONALLY...SNOWS THAT DEVELOP WILL BE DISPLACED INLAND DUE TO THE WIND AND WARMER TEMPS NEAR THE LAKE. IT/S NOT OUT OF THE QUESTION TO SEE LIGHT SLUSHY...WHICH ALSO TEND TO BE SLIPPERY...ACCUMS MONDAY AND MONDAY NIGHT. PCPN WILL WIND DOWN TUESDAY AS THE RIDGE OVER THE PLAINS MOVES EAST. WEST WINDS WILL ALSO USHER IN WARMER TEMPS WITH HIGHS REBOUNDING INTO THE MID/UPR 50S BY FRIDAY. && .MARINE...(806 PM EDT FRI OCT 24 2008) HAVE ADDED THUNDER TO ALL NEARSHORE AREAS AS A CLUSTER OF STORMS NEAR CHICAGO AT 00Z HEADS NE. ONCE THE UPPER LOW PASSES BY ON SATURDAY... THE SW FLOW MAY PICK UP ENOUGH TO WARRANT SMALL CRAFT ADVISORIES ESPECIALLY NORTH OF GRAND HAVEN. KEPT THE GALE WATCH AS IS... ALTHOUGH CONSIDERED BEGINNING IT A TAD EARLIER THAN 12Z SUNDAY DUE TO MODEL TRENDS OF A FASTER FROPA. ALSO BEEFED UP THE WIND SPEEDS ON SUNDAY TO 45 KNOTS. WE SHOULD SEE WAVES IN EXCESS OF 10 FEET DEVELOPING. && .AVIATION...(1155 PM EDT FRI OCT 24 2008) CONDITIONS WILL BE DETERIORATING OVERNIGHT AS A WAVE OF LOW PRESSURE MOVES IN FROM ILLINOIS. MVFR CONDITIONS ARE EXPECTED TO LOWER TO IFR AT TIMES OVERNIGHT. IN ADDITION SOME THUNDERSTORMS ARE POSSIBLE ESPECIALLY NEAR THE KMKG TAF SITE AS INSTABILITY COMBINES WITH SOME LAKE MOISTURE. A WIND SHIFT TO SOUTHWEST WILL OCCUR SATURDAY MORNING. CLOUDS HEIGHTS ARE TO BECOME VFR DURING THE AFTERNOON. && .HYDROLOGY...(440 PM EDT FRI OCT 24 2008) THIS INITIAL BATCH OF RAIN HAS PRODUCED UP TO 0.75 INCHES OF RAIN WEST AND SOUTH OF GRR.... WITH 0.25 TO 0.50 NE OF GRR. THE KGRR 88D STORM TOTAL PCPN PRODUCT LOOKS TO BE GROSSLY OVER ESTIMATING PROBABLY DUE TO LOW FREEZING LEVEL HEIGHTS/BRIGHT BANDING ISSUES. THIS HAS BEEN A STEADY ALL DAY RAIN... SPREAD OUT OVER MANY HOURS... WITH LITTLE OR NO HYDRO IMPACT. ADDITIONAL QPF TONIGHT AND SATURDAY SHOULD BE MOSTLY UNDER ONE HALF INCH WITH AGAIN MINIMAL HYDRO IMPACT EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WATCH IN EFFECT FROM ST JOE TO MANISTEE FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. && SYNOPSIS: MEADE SHORT TERM: MEADE 93 JK LONG TERM: 93 MARINE: MEADE JK AVIATION: MJS HYDROLOGY: MEADE
Hazardous weather outlook, Oct 24, 8:15 PM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 815 PM EDT FRI OCT 24 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 815 PM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE FOR AREAS WEST OF HIGHWAY 131 OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF SOME PEA SIZE HAIL AND CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS GUSTING OVER 40 MPH ARE POSSIBLE ON SUNDAY. LAKE EFFECT SNOW SHOWERS ARE EXPECTED FROM SUNDAY NIGHT INTO TUESDAY MORNING WITH LITTLE OR NO IMPACT ON TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-251015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 815 PM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF SOME PEA SIZE HAIL AND CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT SATURDAY THROUGH MONDAY. GALES ARE POSSIBLE SUNDAY AND MONDAY. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:44 AM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 40 hr |
| Oct 25, 9:39 AM EDT | Small Craft Advisory | GRR | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.